Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 11, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Apr 20, 2000, 10:48 PM EDT for Butler County, Venango County, Pennsylvania. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 10:48 PM EDT (02:48 UTC)
- Expired
- Apr 20, 2000, 11:50 PM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Butler County, PA, Venango County, PA
The radar
The Pittsburgh radar (KPBZ), 77 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 2051 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 404 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816 WUUS51 KPBZ 210250 SVRPIT TTAA00 KPIT 210248 PAC019-121-210345- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1048 PM EDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... VENANGO COUNTY IN PENNSYLVANIA BUTLER COUNTY IN PENNSYLVANIA * UNTIL 1150 PM EDT * AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTH OF SHANOR-NORTHVUE...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHICORA AT 1100 PM EDT. <<CALL TO ACTION>>DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 9:55 PM EDT, 53 minutes earlier.
Area forecast discussion, Apr 20, 9:55 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 955 PM EDT THU APR 20 2000 LN OF TSTMS MOVG ACRS ERN OH CONTG TO WKN AS IT MOVS INTO RGN OF LWR DEWPTS. STILL POTENTIAL FOR STG WINDS AS LN PUSHES THRU. WL KEEP MENTION OF CAT POPS FOR SHWRS/TSTMS OVRNGT. NO CHGS TO LTR PDS. .PBZ... MD...NONE. OH...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT FOR ZONES OHZ039>041-048>050-057>059-068>069. PA...NONE. WV...NONE.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:32 PM EDT | Severe Thunderstorm Warning | PBZ | Lawrence, Mercer | 58 min |
| Apr 20, 10:42 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver | 58 min |
| Apr 20, 10:53 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 57 min |
| Apr 20, 11:15 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny | 65 min |
| Apr 20, 11:32 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.